Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 107, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 2, 2014, 1:36 PM EDT for Cheshire County, Hillsborough County, New Hampshire. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2014, 1:36 PM EDT (17:36 UTC)
- Expired
- Sep 2, 2014, 1:55 PM EDT
- In force
- 19 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 125 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
235
WUUS51 KBOX 021736
SVRBOX
NHC005-011-021830-
/O.NEW.KBOX.SV.W.0107.140902T1736Z-140902T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
136 PM EDT TUE SEP 2 2014
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
SOUTHEASTERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 230 PM EDT
* AT 135 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...WITH THE
POTENTIAL OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEAR MARLBOROUGH TO NEAR
SWANZEY TO NEAR WINCHESTER...MOVING EAST AT 15 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
KEENE...JAFFREY...WINCHENDON...SWANZEY...PETERBOROUGH...RINDGE...
NEW IPSWICH...AND WINCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4293 7187 4276 7194 4271 7208 4272 7227
4282 7236 4294 7225
TIME...MOT...LOC 1735Z 286DEG 11KT 4291 7221 4285 7225 4282 7233
$$
SIPPRELL1 follow-up statement
585
WWUS51 KBOX 021755
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
155 PM EDT TUE SEP 2 2014
NHC005-011-021805-
/O.CAN.KBOX.SV.W.0107.000000T0000Z-140902T1830Z/
HILLSBOROUGH NH-CHESHIRE NH-
155 PM EDT TUE SEP 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HILLSBOROUGH AND
SOUTHEASTERN CHESHIRE COUNTIES IS CANCELED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELED. HEAVY RAIN CONTINUES TO
IMPACT THE REGION. BE AWARE OF POTENTIAL URBAN FLOODING AND PONDING
OF WATER ALONG AREA ROADWAYS.
LAT...LON 4293 7187 4276 7194 4271 7208 4272 7227
4282 7236 4294 7225
TIME...MOT...LOC 1753Z 286DEG 11KT 4289 7213 4283 7217 4280 7225
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 10:08 AM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Sep 2, 10:08 AM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1008 AM EDT TUE SEP 2 2014 .SYNOPSIS... HOT AND HUMID ACROSS THE REGION TODAY...ALTHOUGH A COLD FRONT WILL CROSS THE REGION OVERNIGHT. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING AHEAD OF THIS FRONT. DRIER BUT WARM WEATHER FOLLOWS THE FRONT WEDNESDAY AND THURSDAY. HUMIDITY WILL ONCE AGAIN INCREASE BY THE END OF THE WEEK...AS THE NEXT COLD FRONT BRINGS THE RISK FOR MORE SCATTERED SHOWERS/THUNDERSTORMS BY SATURDAY. COOLER AND LESS HUMID WEATHER FOLLOWS BY NEXT SUNDAY AND MON. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1000 AM UPDATE... DENSE FOG ALONG THE SOUTH COAST HAS ERODED AWAY PER LATEST VIS SATELLITE IMAGERY. ALTHOUGH PER WEBCAMS YOU CAN STILL SEE IT HUGGING THE SOUTH COAST JUST OFFSHORE. WHILE MVY HAS INCREASED TO ABOVE 1SM...NANTUCKET IS STILL SOCKED IN WITH DENSE FOG. THEREFORE HAVE EXTENDED THE ADV FOR JUST NANTUCKET UNTIL NOON TODAY. OTHERWISE FORECAST REMAINS ON TRACK WITH THE POTENTIAL FOR ISO TO SCT SUMMER THUNDERSTORMS OCCURRING EARLY THIS AFTERNOON AND TEMPS WARMING WELL INTO THE UPPER 80S TO LOW 90S. PREVIOUS DISCUSSION... EXPECT PLENTY OF MIXING THROUGH THE DAY ALLOWING TEMPS TO REACH TO AROUND 90 IN THE WARMER SPOTS LIKE THE MERRIMACK AND CT RIVER VALLEYS. HIGHS WELL UP INTO THE 80S ARE LIKELY ELSEWHERE. TROPICAL AIRMASS REMAINS IN PLACE AS WELL...WHERE SFC DWPTS AROUND 70F ARE LIKELY THROUGH THE DAY UNDER A COLUMN WHICH IS SUPPORTING PWATS NEAR 2.0 INCHES. GIVEN THE HOT HUMID AIRMASS IN PLACE...A FEW AIRMASS-TYPE THUNDERSTORMS/SHOWERS POP THIS AFTERNOON THANKS THE SFC HEATING ALONE /THERE IS A LACK OF OTHER LIFT UNTIL PRE FRONTAL TROF ARRIVES AFTER 03Z/. IN FACT EVEN UNDER RELATIVELY MODEST MID LVL LAPSE RATES...SB CAPE VALUES OF 500-1000J/KG AND MU CAPES AROUND 1000- 1500J/KG ARE POSSIBLE. THE MESOSCALE MODELS SHOW ISOLATED TO SCATTERED CONVECTION DEVELOPING THIS AFTERNOON...BUT DISAGREE ON AREAL EXTENT AND LOCATIONS. THAT CAN BE EXPECTED IN A TROPICAL AIRMASS WITH LACK OF ORGANIZED FORCING. GIVEN THE HIGH PWATS...EXPECT HEAVY RAINFALL TO BE THE PRIMARY THREAT WITH ANY THUNDERSTORMS THAT OCCUR. MOVEMENT WILL ALSO BE SLOW...BUT COVERAGE IS LIKELY TO BE SCT AT BEST...SO THERE IS THE THREAT FOR VERY LOCALIZED FLOODING BUT NOTHING WIDESPREAD. PRIMARY CONCERN IS FOR URBANIZED AREAS. DURING THE DAY...LLJ AND THEREFORE SHEAR IS LOW SO SEVERE WEATHER POTENTIAL IS RATHER LOW. HOWEVER...GIVEN 70 DEWPOINTS CAN/T COMPLETELY RULE OUT AN ISOLATED WET MICROBURST ALTHOUGH THATS A LOW PROBABILITY. SHOULD THEN SEE THE CONVECTION DIMINISH TOWARD EVENING...UNTIL THE COLD FRONTAL CONVECTION ARRIVES AFTER 02 OR 03Z IN OUR WESTERN ZONES...LIKELY IN A WEAKENED STATE. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... TONIGHT... SFC COLD FRONT WILL BE RAPIDLY APPROACHING FROM THE W...WITH TIMING GENERALLY AGREED UPON BY GUIDANCE. EXPECT IT TO BE IN E NY BY 00Z...CENTRAL BOX CWA BY 06Z AND THEN OFFSHORE BETWEEN 09Z AND 12Z. SUSPECT THERE WILL BE ONGOING CONVECTION /POTENTIALLY STRONG/ ACROSS ERN NY BY ABOUT 00Z THIS EVENING. INITIALLY...THE BEST LLJ ENERGY WILL BE SHIFTING NNE SUGGESTING SLOW E PROGRESSION...SO SUSPECT IT MAY TAKE UNTIL AS LATE AS 03Z FOR ANY OF THIS CONVECTION TO ARRIVE IN W MA/CT AND SW NH. THE KEY IS HOW MUCH OF THIS HOLDS TOGETHER INTO THE BOX CWA GIVEN THAT BY 03Z...ALMOST 3 HOURS WITHOUT SIGNIFICANT SFC HEATING WILL HAVE ELAPSED. DO NOTE THAT AS IT APPROACHES WITH THE COLD FRONT...THERE IS AN INCREASE LLJ ENERGY TO ABOUT 35-40 KT AT H85. THEREFORE...30 KT OF 0-3 KM SHEAR AND NEARLY 40 KT OF 0-6KM ARE POSSIBLE AS THIS CONVECTION APPROACHES. REGARDING SFC CONDITIONS...DO NOTE A POCKET OF HELICITY NEAR 100 AS WELL. HOWEVER...WILL BE GRADUALLY LOSING THE NEAR 1000-1200J/KG OF SFC CAPE WITH DIURNAL STABILIZATION. THEREFORE...IT/S A BALANCING ACT BETWEEN THE STABILIZATION OF THE COLUMN AND THE INCREASE IN LOCALIZED SHEAR. DO FEEL THAT THE GUIDANCE SHIFTING QPF OUT OF THE REGION IS LIKELY TOO DRY ESPECIALLY IN THE W HALF OF THE REGION. FEEL THAT MAINTAINING THE THREAT FOR T-STORMS INTO AT LEAST 03-06Z IS WARRANTED. NOT OUT OF THE QUESTION THAT AN ISOLATED SEVERE STORM IS NOTED GIVEN THE SHEAR...BUT NOT CONFIDENT ENOUGH TO INCLUDE ENHANCED WORDING WITH THIS UPDATE GIVEN STABILIZATION. WILL HOWEVER MAINTAIN WORDING FOR HEAVY RAIN...AS HIGH PWATS COULD STILL PROMOTE AN ISOLATED FLASH FLOOD THREAT. ALL THIS THINKING COINCIDES NICELY WITH LATEST SPC DAY 1. OUTSIDE OF THE HEAVY RAIN/THUNDER POTENTIAL...MAY NEED TO WATCH ESPECIALLY E AREAS FOR THE RETURN OF SOME OVERNIGHT FOG AND STRATUS THANKS TO DWPTS HOLDING NEAR 70 FOR MUCH OF THE NIGHT. MINS ARE LIKELY TO REMAIN WARM AS THE COOLER AIR WILL LAG THE FRONT UNTIL MAINLY AROUND OR AFTER SUNRISE. WED... RAPID IMPROVEMENT FOLLOWING THE FRONT THANKS TO DRY AIR MOVING IN. WILL LIKELY SEE DWPTS FALL BACK INTO THE 50S DURING THE DAY. THE COLUMN AS A WHOLE IS DRY ALSO...SO AFTER LEFTOVER DEBRIS CLOUDS DIMINISH DURING THE MORNING EXPECT A MAINLY SUNNY DAY. H85 TEMPS STILL REMAIN CLOSE TO +13C...SO HIGHS ARE LIKELY STILL TO REACH THE MID TO UPPER 80S. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... HIGHLIGHTS: * DRY THU/FRI WITH VERY WARM AFTERNOON/S * HUMID WITH SCT SHOWERS/STORMS POSSIBLE SAT * COOLER AND LESS HUMID SUN INTO MON DETAILS: WEDNESDAY NIGHT... HIGH PRESSURE OVERHEAD WILL RESULT IN MAINLY CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW LOW TEMPS TO BOTTOM OUT MAINLY IN THE 50S...TO LOWER 60S. PATCHY FOG MAY DEVELOP LATE IN THE TYPICALLY PRONE LOCATIONS. THURSDAY AND FRIDAY... HIGH PRESSURE IN CONTROL WILL KEEP THE WEATHER DRY WITH WARM AFTERNOON/S...PARTICULARLY BY FRIDAY. HIGH TEMPS SHOULD BE WELL UP INTO THE 80S ON THURSDAY...BUT HUMIDITY WILL BE IN CHECK. AS THE HIGH MOVES FURTHER OFF THE COAST BY FRIDAY...850 MB TEMPS REACH +16C AS SOUTHWEST FLOW ALOFT INCREASES. THIS SHOULD ALLOW HIGHS WELL UP INTO THE 80S TO NEAR 90. HUMIDITY WILL ALSO INCREASE ON FRIDAY...ALTHOUGH IT WILL NOT BE OPPRESSIVE. SATURDAY... A COLD FRONT WILL APPROACH THE REGION AND LIKELY TRIGGER SCATTERED SHOWERS/THUNDERSTORMS DURING THE DAY SATURDAY. NOT EXPECTING THE ENTIRE DAY TO BE A WASHOUT...BUT APPEARS ENOUGH INSTABILITY/MOISTURE AND FORCING AVAILABLE FOR CONVECTION. PWATS APPROACHING 2 INCHES WILL MAKE HEAVY RAIN AND VERY LOCALIZED FLOODING THE MAIN CONCERN. WHILE MORE CLOUDS WILL LIKELY KEEP TEMPS A FEW DEGREES LOWER THAN FRIDAY...IT WILL BE QUITE HUMID AHEAD OF THE COLD FRONT WITH DEWPOINTS NEAR 70. SUNDAY AND MONDAY... THE COLD FRONT SHOULD HAVE EXITED THE SOUTHEAST NEW ENGLAND COAST EARLY SUNDAY. THIS WILL ALLOW COOLER AND LESS HUMID AIR TO WORK INTO THE REGION SUNDAY AND MONDAY. WILL ALSO HAVE TO WATCH A COUPLE WAVES OF LOW PRESSURE OFF THE MID ATLANTIC COAST. FOR NOW MOST OF THE MODELS KEEP THEM FAR ENOUGH AWAY TO RESULT IN MAINLY DRY WEATHER AND THAT WILL BE SHOWN IN OUR DETERMINISTIC FORECAST. HOWEVER... THERE CERTAINLY IS AT LEAST A LOW PROBABILITY THAT ONE OF THEM ENDS UP FURTHER NORTH AND WE END UP WITH A PERIOD OF SHOWERS. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH MONDAY NIGHT/...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN TIMING. THROUGH TODAY...PATCHY FOG/IFR LINGERS ACROSS THE CAPE AND THE ISLANDS UNTIL EARLY THIS AFTERNOON. OTHERWISE...A FEW HIT AND MISS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. THE MAY RESULT IN BRIEFLY LOCALIZED LOWER CONDITIONS. TONIGHT...ANY SHOWERS AND THUNDERSTORMS END ESPECIALLY AFTER 06Z. WITH WINDS SHIFTING GRADUALLY TO THE W. SOME MORE FOG AND LOW CLOUDS ESPECIALLY ACROSS SE MA UNTIL WINDS SHIFT DURING THE EARLY MORNING HOURS. WED...VFR. KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS. MAY BE A SHOWER OR THUNDERSHOWER IN THE AFTERNOON. SEA BREEZE UNLIKELY UNDER STRONGER S- SW WINDS...BUT THERE IS A LOW PROBABILITY FOR A BRIEF SEA BREEZE LATE THIS MORNING. KBDL TERMINAL...HIGH CONFIDENCE. AN AFTERNOON SHOWER OR THUNDERSTORM IS POSSIBLE. OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY... WEDNESDAY NIGHT THROUGH FRIDAY...HIGH CONFIDENCE. MAINLY VFR CONDITIONS OTHER THAN LATE NIGHT/EARLY MORNING PATCHY GROUND FOG IN THE TYPICALLY PRONE LOCATIONS. FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE. A PERIOD OF MVFR- IFR CONDITIONS EXPECTED IN LOW CLOUDS/FOG PATCHES AND SCT SHOWERS/THUNDERSTORMS. TIMING HIGHLY UNCERTAIN AT THIS POINT. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. HIGH CONFIDENCE THROUGH THE PERIOD WEDNESDAY. SW FLOW CONTINUES TODAY...AND A FEW GUSTS TO AROUND 20 KT ARE POSSIBLE MAINLY NEAR THE SHORELINES OF CAPE COD AND THE ISLANDS. BY TONIGHT...WINDS WILL SHIFT TO THE W-NW AND CONTINUE IN THIS DIRECTION INTO WED FOLLOWING A COLD FRONTAL PASSAGE. LOW CHANCE FOR SOME SHOWERS OR THUNDERSHOWERS THIS EVENING. SEAS MAY APPROACH 5 FT ON THE S OCEAN WATERS THIS EVENING...BUT SHOULD REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH THE DAY ON WED. OTHERWISE...SOME FOG MAY LEAD TO VSBY REDUCTIONS EARLY THIS MORNING AND AGAIN TONIGHT. OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY... MODERATE CONFIDENCE THROUGH THIS PERIOD. WEDNESDAY NIGHT AND THURSDAY...HIGH CONFIDENCE. WEAK PRESSURE GRADIENT SHOULD KEEP WINDS/SEAS BELOW SCA THRESHOLDS. GOOD VISIBILITIES SHOULD MAKE FOR NICE BOATING WEATHER. FRIDAY...MODERATE TO HIGH CONFIDENCE. NEAR SHORE SOUTHWEST WIND GUSTS OF 20 TO 25 KNOTS MAY DEVELOP IN THE AFTERNOON WITH GOOD MIXING OVER THE LAND. SEAS SHOULD REMAIN BELOW SCA THRESHOLDS...BUT MAY BECOME CHOPPY ESPECIALLY NEAR SHORE. FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE. AREAS OF FOG MAY AFFECT THE SOUTHERN WATERS. SOUTHWEST WIND GUSTS AROUND 20 KNOTS ARE EXPECTED AHEAD OF AN APPROACHING COLD FRONT. THERE WILL BE THE RISK OF SCT SHOWERS AND THUNDERSTORMS DURING THE DAY SATURDAY. && .EQUIPMENT... THE BOURNE/HYANNIS NOAA WEATHER RADIO TRANSMITTER...KEC-73... BROADCASTING ON 162.550 MHZ...CONTINUES TO EXPERIENCE OCCASIONAL OUTAGES. THE TECHNICAL ISSUES ARE BEING WORKED ON PRESENTLY. WE APOLOGIZE FOR THE INCONVENIENCE. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...DENSE FOG ADVISORY UNTIL NOON EDT TODAY FOR MAZ024. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK/DOODY NEAR TERM...FRANK/DUNTEN SHORT TERM...DOODY LONG TERM...FRANK AVIATION...FRANK/DOODY/DUNTEN MARINE...FRANK/DOODY EQUIPMENT...STAFF
Hazardous weather outlook, Sep 2, 11:44 AM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1144 AM EDT TUE SEP 2 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-031545- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1144 AM EDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY THAT A FEW THUNDERSTORMS THIS AFTERNOON MAY RESULT IN TORRENTIAL RAINFALL AND A VERY LOCALIZED FLOOD THREAT. THE BEST CHANCE FOR THIS WOULD BE IN URBANIZED AREAS. THERE ALSO IS A LOW PROBABILITY OF STRONG THUNDERSTORM WITH GUSTY WINDS. HEAT INDEX VALUES WILL REACH AT OR ABOVE 95F THIS AFTERNOON THANKS TO A VERY WARM AND MOIST AIRMASS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS MAY RESULT IN HEAVY RAINFALL AND PERHAPS VERY LOCALIZED FLOODING ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-031545- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1144 AM EDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Sep 2, 12:49 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1249 PM EDT TUE SEP 2 2014
NHZ011-015-021730-
CHESHIRE-WESTERN AND CENTRAL HILLSBOROUGH-
1249 PM EDT TUE SEP 2 2014
...A LINE OF STRONG THUNDERSTORMS IS MOVING EAST INTO NORTHWESTERN
HILLSBOROUGH AND CHESHIRE COUNTIES IN NEW HAMPSHIRE...
AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM WALPOLE TO
WESTMORELAND TO NEAR BRATTLEBORO...AND WAS MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KEENE...JAFFREY...SWANZEY...PETERBOROUGH...RINDGE...HILLSBOROUGH...
WINCHESTER...WALPOLE...AND CHESTERFIELD..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. MINOR URBAN AND POOR
DRAINAGE FLOODING IS POSSIBLE. DO NOT DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4312 7186 4312 7183 4294 7184 4276 7210
4287 7256 4297 7250 4300 7245 4305 7247
4308 7244 4315 7245 4316 7243 4313 7243
4313 7237 4316 7237 4318 7216 4313 7218
4313 7204 4316 7202 4318 7204 4320 7191
TIME...MOT...LOC 1647Z 271DEG 23KT 4308 7242 4296 7242 4288 7254
SIPPRELLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 12:49 PM EDT | Special Weather Statement | BOX | Cheshire | 41 min |
| Sep 2, 1:50 PM EDT | Special Weather Statement | BOX | Hillsborough | 40 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.